MAUDE Adverse Event Report: DEPUY SPINE INC POLY SCREW DRIVER RETEN SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC POLY SCREW DRIVER RETEN SLEEVE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 202000401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a posterior spinal fusion procedure on march 4, 2024, the spring on the barrel of a symphony retention sleeve broke.No further information is available.This report involves one symphony oct system polyaxial screw driver retention sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that '202000401,poly screw driver reten sleeve has spring broken and displaced from original position.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the poly screw driver reten sleeve would contribute to the complained device issue.Based on the investigation findings, poly screw driver reten sleeve has broken spring because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLY SCREW DRIVER RETEN SLEEVE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18940114
Report Number1526439-2024-01086
Device Sequence Number15146201
Product Code OLO
UDI-Device Identifier10705034532776
UDI-Public(01)10705034532776
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown